Topological Methods in Nonlinear Analysis

Lipschitz retractions onto sphere vs spherical cup in a Hilbert space

Jumpot Intrakul, Phichet Chaoha, and Wacharin Wichiramala

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that, in every infinite dimensional Hilbert space, there exists $t_0>-1$ such that the smallest Lipscthiz constant of retractions from the unit ball onto its boundary is the same as the smallest Lipschitz constant of retractions from the unit ball onto its $t$-spherical cup for all $t\in[-1,t_0]$.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 52, Number 2 (2018), 677-691.

Dates
First available in Project Euclid: 25 November 2018

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1543114846

Digital Object Identifier
doi:10.12775/TMNA.2018.034

Mathematical Reviews number (MathSciNet)
MR3915657

Zentralblatt MATH identifier
07051686

Citation

Intrakul, Jumpot; Chaoha, Phichet; Wichiramala, Wacharin. Lipschitz retractions onto sphere vs spherical cup in a Hilbert space. Topol. Methods Nonlinear Anal. 52 (2018), no. 2, 677--691. doi:10.12775/TMNA.2018.034. https://projecteuclid.org/euclid.tmna/1543114846


Export citation

References

  • M. Annoni and E. Casini, An upper bound for the Lipschitz retraction constant in $l_1$, Studia. Math. 180 (2007) no. 1, 73–76.
  • M. Baronti, E. Casini and C. Franchetti, The retraction constant in some Banach spaces, J. Approx. Theory 120 (2003), 296–308.
  • Y. Benyamini and Y. Sternfeld, Spheres in infinite-dimensional normed spaces are Lipschitz contractible, Proc. Amer. Math. Soc. 88 (1983), 439-445.
  • K. Bolibok, Minimal displacement and retraction problems in infinite-dimensional Hilbert spaces, Proc. Amer. Math. Soc. 132 (2003), 1103–1111.
  • E. Casini and \L. Piasecki, The minimal displacement and optimal retraction problems in some Banach spaces, J. Nonlinear Convex Anal. 18 (2017), no. 1, 61–71.
  • P. Chaoha, K. Goebel and I. Termwuttipong, Around Ulam's question on retractions, Topol. Methods Nonlinear Anal. 40 (2012), 215–224.
  • P. Chaoha and J. Intrakul, Retraction from a unit ball onto its spherical cup, Linear Nonlinear Anal. 2 (2016), no. 1, 17–28.
  • K. Goebel and W.A. Kirk, Topics in Metric FixedPpoint Theory, Cambridge University Press, London, 1990.
  • T. Komorowski and J. Wośko, A remark on the retracting of a ball onto a sphere in an infinite dimensional Hilbert space, Math. Scand. 67 (1990), 223–226.
  • B. Nowak, On the Lipschitzian retraction of the unit ball in infinite dimensional Banach spaces onto its boundary, Bull. Acad. Polon. Sci. Sér. Sci. Math. 27 (1979), 861–864.
  • \L. Piasecki, Retracting ball onto sphere in $BC_0(\mathbb{R})$, Topol. Methods Nonlinear Anal. 33 (2009), no. 2, 307–314.
  • \L. Piasecki, Retracting a ball onto a sphere in some Banach spaces, Nonlinear Anal. 74 (2011), 396–399.